MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-828
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Mitral Regurgitation (1964); No Information (3190)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
An annuloflex af-828 (sn: (b)(4)) was implanted on (b)(6) 2018.The manufacturer was notified that the device was explanted.No further information received.
 
Additional Manufacturer Narrative
An operational report was received from the site on aug-23, 2018.The following updated event summary has been included in section b5.On (b)(6) 2018 a patient received a annuloflex af-828 mitral repair ring as part of an mvr.The following is a summary of the event.This is a 51 year-old woman who is hiv positive.She noted swelling of her ankles over the last few weeks.In addition she has become progressively short of breath.She can barely walk 1 block because of symptoms of heart failure (nyha class ii+ to iii).Tee on (b)(6) 2018 showed a central leak of severe mitral regurgitation.There appeared to be no leaflet prolapse; just malcoaptation of the leaflets.Ejection fraction was approximately 60 to 65 percent.There was enlargement of the left atrium.There was minimal atherosclerotic disease in the descending thoracic aorta.Cardiac catheterization performed (b)(6) 2018 showed no evidence of significant coronary artery disease.Pa pressures were 73/43 with systemic pressure of 135/90.Cardiac index was 3.37 l/min/m2.At time of operation intraoperative tee showed a probable rheumatic valve.There was also severe tricuspid insufficiency.On valve analysis of the mitral valve it was clearly a rheumatic.There was thickening of the subvalvular apparatus and the leaflets were reasonably pliable.The physician thought an annuloplasty ring alone would correct the mitral insufficiency.A #28 carbomedics annuloflex ring was placed.The tricuspid valve was repaired with a #28 carpentier edwards annuloplasty ring (model# 4500, serial # (b)(4)).The patient was weaned from cardiopulmonary bypass without difficulty.However, there was still significant mitral regurgitation.The heart was rearrested.The annuloplasty ring was excised along with the anterior leaflet of the mitral valve leaving the posterior leaflet in place.The valve was replaced with a #27 st jude masters series mechanical heart valve (model #27mecj-502; serial# (b)(4)) as discussed with the patient preoperatively, the patient was weaned from cardiopulmonary bypass without difficulty.Repeat tee showed a well-functioning prosthesis, no paravalvular leak.There was trace tricuspid regurgitation.There was no change in lv function.The operation was accomplished using port access technology and video assist.The patient was morbidly obese with a bmi of 55 making exposure somewhat difficult.The added x-clamp time was 166min and added bypass time was 200min.Based on the information provided in the operational report no device malfunction occurred.The physician made a change in procedure and a valve was implanted when it was deemed a ring was insufficient.Based on this information no further investigation is required and the case is being closed.
 
Event or Problem Description
On apr 25, 2018 a patient received a annuloflex af-828 mitral repair ring as part of an mvr.The following is a summary of the event.This is a 51 year-old woman who is hiv positive.She noted swelling of her ankles over the last few weeks.In addition she has become progressively short of breath.She can barely walk 1 block because of symptoms of heart failure (nyha class ii+ to iii).Tee on april 6, 2018 showed a central leak of severe mitral regurgitation.There appeared to be no leaflet prolapse; just malcoaptation of the leaflets.Ejection fraction was approximately 60 to 65 percent.There was enlargement of the left atrium.There was minimal atherosclerotic disease in the descending thoracic aorta.Cardiac catheterization performed april 12 2018 showed no evidence of significant coronary artery disease.Pa pressures were 73/43 with systemic pressure of 135/90.Cardiac index was 3.37 l/min/m2.At time of operation intraoperative tee showed a probable rhuematic valve.There was also severe tricuspid insufficiency.On valve analysis of the mitral valve it was clearly a rheumatic.There was thickening of the subvalvular apparatus and the leaflets were reasonably pliable.I thought an annuloplasty ring alone would correct the mitral insufficiency.A #28 carbomedics annuloflex ring was placed.The tricuspid valve was repaired with a #28 carpentier edwards annuloplasty ring (model# 4500, serial # t28mm).The patient was weaned from cardiopulmonary bypass without difficulty.However there was still significant mitral regurgitation.The heart was rearrested.The annuloplasty ring was excised along with the anterior leaflet of the mitral valve leaving the posterior leaflet in place.The valve was replaced with a #27 st jude masters series mechanical heart valve (model #27mecj-502; serial# 16447612) as disscussed with the patient preoperatively, the patient was weaned from cardiopulmonary bypass without difficulty.Repeat tee showed a well functioning prosthesis, no para.Valvular leak.There was trace tricuspid regurgitation.There was no change in lv function.The operation was accomplished using port access technology and video assist.The patient was morbidly obese with a bmi of 55 making exposure somewhat difficult.The added x-clamp time was 166min and added bypass time was 200min.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key7579342
Report Number3005687633-2018-00163
Device Sequence Number2019257
Product Code KRH
UDI-Device Identifier08022057013613
UDI-Public(01)08022057013613(240)AF-828(17)220307
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/07/2022
Device Model NumberAF-828
Device Catalogue NumberAF-828
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR